Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 26, 2008, 2:23 PM EST for Bryan County, Chatham County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2008, 2:23 PM EST (19:23 UTC)
- Expired
- Feb 26, 2008, 2:57 PM EST
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 2:30 PM EST | TSTM WND DMG | Thunderbolt, GA | THE PUBLIC REPORTED POWERLINES DOWN IN THUNDERBOLT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 11:25 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 261924
SVRCHS
GAC029-051-262015-
/O.NEW.KCHS.SV.W.0018.080226T1923Z-080226T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EST TUE FEB 26 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 315 PM EST
* AT 223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF FORT MCALLISTER...OR ABOUT 7 MILES SOUTH OF RICHMOND
HILL...MOVING NORTHEAST AT 60 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
FORT MCALLISTER...BURROUGHS...
VERNONBURG...WINDSOR FOREST...
SKIDAWAY ISLAND...ISLE OF HOPE...
WILMINGTON ISLAND...RIVERSIDE...
TYBEE ISLAND...DOWNTOWN SAVANNAH...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. TAKE SHELTER IF YOU ARE IN ITS PATH.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3177 8122 3185 8114 3191 8124 3199 8131
3210 8109 3201 8083 3194 8089 3195 8095
3193 8097 3193 8093 3192 8092 3185 8099
3186 8104 3181 8103 3172 8113
TIME...MOT...LOC 1923Z 247DEG 55KT 3186 8124
$$2 follow-up statements
000
WWUS52 KCHS 261943
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EST TUE FEB 26 2008
GAC029-261952-
/O.CAN.KCHS.SV.W.0018.000000T0000Z-080226T2015Z/
BRYAN GA-
242 PM EST TUE FEB 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRYAN COUNTY HAS
BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3174 8117 3181 8117 3189 8112 3208 8108
3201 8083 3194 8089 3195 8095 3193 8097
3192 8092 3185 8099 3186 8104 3181 8103
3172 8113
TIME...MOT...LOC 1942Z 247DEG 55KT 3209 8097 3177 8110
$$
GAC051-262015-
/O.CON.KCHS.SV.W.0018.000000T0000Z-080226T2015Z/
CHATHAM GA-
242 PM EST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR SOUTHEASTERN CHATHAM COUNTY...
AT 242 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DOWNTOWN SAVANNAH TO
6 MILES SOUTHWEST OF OSSABAW ISLAND...MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
HOPE...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...
THUNDERBOLT...TYBEE ISLAND AND WILMINGTON ISLAND.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3174 8117 3181 8117 3189 8112 3208 8108
3201 8083 3194 8089 3195 8095 3193 8097
3192 8092 3185 8099 3186 8104 3181 8103
3172 8113
TIME...MOT...LOC 1942Z 247DEG 55KT 3209 8097 3177 8110
$$000
WWUS52 KCHS 261957 RRA
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EST TUE FEB 26 2008
GAC051-262008-
/O.CAN.KCHS.SV.W.0018.000000T0000Z-080226T2015Z/
CHATHAM GA-
258 PM EST TUE FEB 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATHAM COUNTY
HAS BEEN CANCELLED...
AT 253 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3174 8117 3181 8117 3189 8112 3208 8108
3201 8083 3194 8089 3195 8095 3193 8097
3192 8092 3185 8099 3186 8104 3181 8103
3172 8113
TIME...MOT...LOC 1958Z 247DEG 55KT 3210 8066 3178 8080
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 12:34 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 26, 12:34 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1234 PM EST TUE FEB 26 2008
.SYNOPSIS...
A STRONG COLD FRONT TO MOVE IN FROM THE W AND NW LATE TODAY WITH
THE POTENTIAL FOR SEVERE TSTMS. THE FRONT MOVES INTO THE ATLC
TONIGHT AS MUCH COLDER AIR EVENTUALLY SETTLES IN AND AFFECTS THE
AREA INTO EARLY FRIDAY. HARD FREEZES ARE LIKELY IN MANY AREAS LATE
WEDNESDAY NIGHT/EARLY THURSDAY AND AGAIN LATE THURSDAY NIGHT/EARLY
FRIDAY. A WEAK COLD FRONT WILL APPROACH SATURDAY BUT WILL
DISSIPATE OR LIFT BACK N SUNDAY AS ATLC HIGH PRES EXTENDS ACROSS
THE AREA. A STRONGER FRONT WILL THEN MOVE INTO THE SE AND GULF
COAST REGION LATE MONDAY. TEMPS WILL MODERATE SIGNIFICANTLY
SATURDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED ALL PRODUCTS TO INCLUDE SEVERE THUNDERSTORM WATCH
NUMBER 81...IN EFFECT FOR ALL COUNTIES UNTIL 4 PM EST.
WIDESPREAD SHOWERS/THUNDERSTORMS WERE ADVANCING EAST AT A RAPID
PACE...FASTER THAN INDICATED BY LATEST AVAILABLE MODEL GUIDANCE
AND INTO WESTERN COUNTIES AROUND MIDDAY. ADJUSTED PRECIPITATION
TIMING...AND PER UPSTREAM RADAR COVERAGE RAISED POPS TO
CATEGORICAL FOR ALL AREAS...ACCOUNTING FOR E-W TIMING.
MEANWHILE...UPSTREAM CONVECTION HAD GENERATED REPORTS OF DAMAGING
WINDS/HAIL TUESDAY MORNING...AND THIS SEVERE WEATHER THREAT WILL
TRANSLATE EAST BY AFTERNOON. KINEMATIC FACTORS POINTING TOWARD
SEVERE WEATHER INCLUDE IMPRESSIVE WIND FIELDS WITH LLJ OF 45-60 KT
AND A MID LEVEL JET INCREASING TO 80-100 KT. ALSO...DEWPOINTS IN
THE LOWER TO MID 60S WERE SURGING NORTH AHEAD OF THE CONVECTION...
AND THIS WILL SUPPORT WIDESPREAD SBCAPES 500-1000 J/KG THIS
AFTERNOON...WITH SOME SOUTHERN COUNTIES POSSIBLY PUSHING INTO
THE 1000-1500 J/KG RANGE. THUS...ADDED A MENTION OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS/LARGE HAIL TO ALL AREAS.
MEANWHILE...RAISED TEMPS AHEAD OF CONVECTION...THEN LOWERED TEMPS
TO ACCOUNT FOR WIDESPREAD PRECIP THIS AFTERNOON.
OUTSIDE THUNDERSTORMS...WINDS SHOULD REMAIN BELOW ADVISORY
CRITERIA...BUT GUSTS 30-35 MPH WILL BE COMMON...AND WILL CONTINUE
TO MONITOR FOR THE POTENTIAL FOR A WIND ADVISORY...ESPECIALLY NEAR
THE COAST.
PER FASTER TIMING...THE SEVERE THREAT SHOULD END BY 0Z THIS
EVENING...IF NOT AN HOUR OR TWO SOONER.
LAKE WINDS...MAINTAINED LAKE WIND ADVISORY FOR LAKE MOULTRIE
BEGINNING THIS AFTERNOON AND PERSISTING THROUGH WEDNESDAY AFTERNOON.
THE PRESSURE GRADIENT WILL SIGNIFICANTLY TIGHTEN AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON...ALLOWING SOUTHWEST WINDS
OVER THE LAKE TO INCREASE TO AROUND 20 KT. WINDS WILL THEN VEER TO
WESTERLY BEHIND THE COLD FRONT...WITH STRONG COLD ADVECTION CREATING
AN IDEAL MIXING PROFILE TO TAP INTO A 30 TO 35 KT LOW LEVEL JET.
THUS LAKE WIND ADVISORY CONDITIONS WILL CONTINUE OVERNIGHT AND INTO
WEDNESDAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT MOVES INTO THE ATLC EARLY TONIGHT...AND WILL NEED TO
KEEP SLIGHT CHANCE OR CHANCE POPS GOING EARLY OVER E AND SE AREAS
UNTIL THE FRONT PULLS FURTHER OFFSHORE BY MIDNIGHT WITH CLEARING
SKIES. STRONG COLD AIR ADVECTION IN WAKE OF THE FRONT WILL ALLOW FOR
TEMPS TO PLUMMET INTO THE UPPER 30S AND LOWER 40S BY MORNING. A FEW
FAR INLAND LOCATIONS HOWEVER MAY APPROACH THE FREEZING MARK...BUT AS
WINDS REMAIN ELEVATED THROUGHOUT THE NIGHT WITH TIGHT PRES GRADIENT
AND CONTINUED STRONG LOW LEVEL WIND FIELDS WE HAVE RAISED TEMPS A
BIT FROM THE PREVIOUS FORECAST.
WEAK COLD AIR ADVECTION ON WEDNESDAY AND DEEP MIXING OF MODERATE TO
STRONG W AND NW WINDS WILL LIMIT MAX TEMPS TO ONLY THE LOWER 50S AT
BEST...DESPITE CONSIDERABLE SUNSHINE. WILL PLAN ON BREEZY OR WINDY
WORDING THE PUBLIC FORECAST AS GUSTS COULD REACH 30 MPH OR GREATER.
THIS IS BELOW ANY WIND ADVISORY CRITERIA BUT WILL LEAD TO CONCERNS
ON ELEVATED BRIDGES SUCH AS THOSE IN THE CHARLESTON...BEAUFORT AND
SAVANNAH AREAS. SHORT WAVE PASSING NEARBY TO THE N MAY GENERATE A
FEW CUMULUS/STRATOCUMULUS CLOUDS...BUT NOT NO PRECIP.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM WILL SEE A DRASTIC CHANGE IN TEMPS FROM THE MIDDLE OF
THIS WEEK TO THE WEEKEND AND EARLY NEXT WEEK...ALTHOUGH THE VAST
MAJORITY OF THE EXTENDED PERIODS LOOK TO BE RAINFREE UNTIL PERHAPS
NEXT MONDAY.
WITH PASSAGE OF THEY LOW AND MID LEVEL TROUGH LATE WEDNESDAY/EARLY
WEDNESDAY NIGHT...SOME OF THE COLDEST WE HAVE SEEN SINCE JANUARY
WILL SPREAD INTO THE AREA BY THURSDAY MORNING. CURRENT INDICATIONS
ARE THAT A HARD FREEZE WILL OCCUR ACROSS MANY INLAND AREAS WITH EVEN
READINGS NEAR FREEZING ALL THE WAY TO THE COAST. HOWEVER...A
POSSIBLE FLY IN THE OINTMENT SO TO SPEAK WOULD BE THAT WINDS NEVER
FULLY GO LIGHT ENOUGH AND WITH A SYNOPTIC FLOW THAT IS MORE W RATHER
THAN NW THAT THE STRENGTH OF THE COLD AIR ADVECTION MIGHT NOT BE
ENOUGH TO ACHIEVE THESE TEMPS. CONFIDENCE IS NOT HIGH ENOUGH ON THIS
LATTER SCENARIO...SO WILL PLAN ON JUST ABOUT EVERYWHERE EXCEPT THE
COAST DROPPING INTO THE 20S BY THURSDAY MORNING.
ON THURSDAY...HIGH PRES BUILDS ACROSS SRN GA/NRN FL AS TROUGH ALOFT
LIGHTS OUT AND HEIGHTS RISE. WITH WEAK WARM AIR ADVECTION AND PLENTY
OF SUNSHINE...MAX TEMPS WILL RISE ABOUT 20-30 DEGREES FROM MORNING
MINS.
WITH ZONAL FLOW ALOFT ON FRIDAY AND SURFACE HIGH PRES SHIFTING INTO
THE ATLC...TEMPS WILL BEGIN THEIR CLIMB BACK TOWARD CLIMATOLOGICAL
LEVELS.
SHORT WAVE AND ASSOCIATED COOL FRONT APPROACHES THE AREA
SATURDAY...BUT WITH GULF OF MEX SHUT OFF AND ONLY LIMITED LOW LEVEL
MOISTURE...NO PRECIP IS ANTICIPATED. HIGH PRES THEN EXTENDS ACROSS
THE REGION MONDAY AND WILL KEEP WATCH FOR COASTAL TROUGH THAT MAY
ATTEMPT TO FORM. TEMPS THIS WEEKEND WILL BE CONSIDERABLY WARMER AND
70 DEGREES OR GREATER SEEMS LIKELY AWAY FROM THE SHORE.
ANOTHER SHORT WAVE AND COLD FRONT WILL BEGIN TO APPROACH LATE
MONDAY...BUT BEST MOISTURE AND LIFT REMAIN FAR W AND NW...SO WILL
PROBABLY NOT GO ANY HIGHER THAN SLIGHT CHANCE POPS AT THIS TIME.
TEMPS AGAIN 70 OR BETTER IN MANY AREAS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
BAND OF POWERFUL THUNDERSTORMS WERE BEARING DOWN ON BOTH TERMINALS
AT 18Z TAF ISSUANCE TIME. EXPECT AMENDMENTS FOR NEAR TERM
CONVECTIVE TRENDS UNTIL AFTER 21Z. IN THE WAKE OF THE INITIAL BANDS
OF THUNDERSTORMS...SHOWERS/MVFR CONDITIONS WILL PERSIST INTO EARLY
EVENING...BEFORE CONDITIONS IMPROVE TO VFR. OUTSIDE
THUNDESTORMS...S/SW WINDS WILL GUST TO AROUND 30 KNOTS AT TIMES
THROUGH THIS AFTERNOON...THEN...WINDS WILL SHIFT TO THE WEST AND
WILL GUST TO AROUND 20 KNOTS OVERNIGHT...INCREASING FROM THE WNW
WEDNESDAY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED INTO NEXT
WEEKEND.
&&
.MARINE...
CONTINUED ONGOING SMALL CRAFT ADVISORIES FOR NEARSHORE MARINE ZONES
WITHOUT CHANGE. ACROSS AMZ374...WINDS HAD GUSTED TO 33 KNOTS AT
THE TOWERS...AND AM CONCERNED FOR SOME MIXING OVER WARMER WATERS
ON THE WESTERN FRINGE OF THE GULF STREAM THUS...MOVED START TIME
OF ONGOING GALE WARNING TO NOON FOR AMZ374. OTHERWISE...UPDATED
FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 81 AND TO
INCLUDE MENTION OF SEVERE THUNDERSTORMS UNTIL LATE AFTERNOON.
THE FRONT WILL PASS OFFSHORE BY THIS EVENING AND WILL ALLOW STRONG
COLD ADVECTION TO INITIATE OVER THE WATERS. ALTHOUGH THE MOST
INTENSE PART OF THE LOW LEVEL JET WILL HAVE SLIPPED OUT OF THE
REGION BY THIS TIME...THE ENHANCED MIXING POTENTIAL WILL BE ABLE
TO TAP INTO THE 30 TO 35 KT WINDS AROUND 925 MB. GEOSTROPHIC WIND
AND STABILITY ANALYSIS SUGGEST THAT FREQUENT GUSTS TO GALE FORCE
ARE POSSIBLE IN THE OUTER GEORGIA WATERS THIS EVENING THROUGH
WEDNESDAY MORNING WITHIN AN UNSTABLE MARINE BOUNDARY LAYER.
WESTERLY WINDS OVER THE COOLER NEARSHORE WATERS WILL BE CAPPED AT
SMALL CRAFT ADVISORY LEVELS DURING THIS PERIOD.
SMALL CRAFT ADVISORY WINDS MAY PERSIST ACROSS THE OUTER GEORGIA
WATERS INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL THEN MOVE INTO THE
REGION THURSDAY AND ALLOW MARINE CONDITIONS TO IMPROVE. OFFSHORE
WINDS WILL GRADUALLY VEER TO THE SOUTH BY LATE FRIDAY/EARLY
SATURDAY...WITH A BRIEF SURGE IN WINDS ON SATURDAY AS A COLD FRONT
DISSIPATES NEAR THE REGION. THE NEXT SIGNIFICANT MARINE EVENT COULD
OCCUR EARLY NEXT WEEK WHEN A STRONG COLD FRONT APPROACHES THE AREA
&&
.FIRE WEATHER...
CRITICAL/NEAR CRITICAL RH AND CRITICAL/NEAR CRITICAL WINDS ARE
EXPECTED ACROSS THE AREA WEDNESDAY. WHILE THESE CONDITIONS WOULD
LIKELY NECESSITATE A FIRE WEATHER WATCH AND/OR RED FLAG
WARNING...RAINFALL FROM TODAY COULD INCREASE FUEL MOISTURES ENOUGH
TO HELP LESSEN THE IMPACT OF THE LOW RELATIVE HUMIDITY AND GUSTY
WINDS. WILL LET THE DAYTIME FORECAST STAFF MAKE CONTACT WITH FIRE
WEATHER USERS TO SEE IF THEY MAY REQUIRE A WATCH AND/OR WARNING
FOR WEDNESDAY.
RH LEVELS WILL BE EVEN LOWER THURSDAY...BUT WITH CONSIDERABLY LESS
WINDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 4 PM EST THIS AFTERNOON FOR
GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 4 PM EST THIS AFTERNOON FOR
SCZ040-042>045-047>051.
LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR SCZ045.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 4 PM EST THIS AFTERNOON FOR
AMZ330-350-352-354.
SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ330-350-
352-354.
GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR AMZ374.
&&Hazardous weather outlook, Feb 26, 11:51 AM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1151 AM EST TUE FEB 26 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-271000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1151 AM EST TUE FEB 26 2008 ...SEVERE THUNDERSTORM WATCH 81 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-271000- BERKELEY- 1151 AM EST TUE FEB 26 2008 ...SEVERE THUNDERSTORM WATCH 81 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1151 AM EST TUE FEB 26 2008 ...SEVERE THUNDERSTORM WATCH 81 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-271000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1151 AM EST TUE FEB 26 2008 ...GALE WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 26, 1:24 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
124 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 2 N CLAXTON 32.19N 81.90W
02/26/2008 EVANS GA EMERGENCY MNGR
TREE DOWN ON ROUTE 129.
0108 PM TSTM WND DMG CLAXTON 32.16N 81.90W
02/26/2008 EVANS GA EMERGENCY MNGR
POWER LINE DOWN
&&
JAQSpecial weather statement, Feb 26, 1:26 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 126 PM EST TUE FEB 26 2008 GAZ137-140-141-261900- COASTAL MCINTOSH-INLAND MCINTOSH-LONG- 126 PM EST TUE FEB 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY THROUGH 200 PM EST... AT 124 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF COX... OR ABOUT 6 MILES SOUTHEAST OF GARDI...MOVING NORTHEAST AT 60 MPH. AREAS IN AND AROUND COX...CRESCENT...EULONIA...JONES...PINE HARBOR... TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 200 PM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Feb 26, 1:31 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
131 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG WEST ASHLEY 32.80N 80.01W
02/26/2008 CHARLESTON SC AMATEUR RADIO
PINE TREE DOWN ON A POWER LINE
&&
JAQSpecial weather statement, Feb 26, 1:38 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EST TUE FEB 26 2008 SCZ047-048-051-262000- BEAUFORT-COASTAL JASPER-INLAND JASPER- 138 PM EST TUE FEB 26 2008 ...HEAVY SHOWERS WITH ISOLATED STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY THROUGH 300 PM EST... AT 134 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR DEERFIELD...OR ABOUT 9 MILES SOUTHWEST OF RIDGELAND...MOVING EAST AT 50 MPH. AREAS IN AND AROUND BLUFFTON...COOSAWHATCHIE...DALE...GARDENS CORNER...GRAHAMVILLE...HARDEEVILLE...JASPER...OLD HOUSE...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...PURYSBURGH...RIDGELAND... SHELDON...SWITZERLAND...TILLMAN...BEAUFORT AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 300 PM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Feb 26, 1:44 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND DMG 2 W REIDSVILLE 32.09N 82.15W
02/26/2008 TATTNALL GA EMERGENCY MNGR
POWER LINES DOWN
0100 PM TSTM WND DMG REIDSVILLE 32.09N 82.12W
02/26/2008 TATTNALL GA TRAINED SPOTTER
A FEW DOWNED POWER LINES
&&
JAQLocal storm report, Feb 26, 2:15 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL LUDOWICI 31.71N 81.74W
02/26/2008 E0.88 INCH LONG GA TRAINED SPOTTER
&&
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 11:25 AM EST | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 50 min |
| Feb 26, 12:11 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 49 min |
| Feb 26, 12:29 PM EST | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 46 min |
| Feb 26, 12:58 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans | 47 min |
| Feb 26, 1:22 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty | 53 min |
| Feb 26, 1:46 PM EST | Severe Thunderstorm Warning | CHS | Liberty, Long | 44 min |
| Feb 26, 1:52 PM EST | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 38 min |
| Feb 26, 2:07 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 27 min |
| Feb 26, 2:13 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.